Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Quadratic homology


Author: Hans-Joachim Baues
Journal: Trans. Amer. Math. Soc. 351 (1999), 429-475
MSC (1991): Primary 55N35, 55Q70, 55S20
MathSciNet review: 1615931
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe axioms for a `quadratic homology theory' which generalize the classical axioms of homology. As examples we consider quadratic homology theories induced by 2-excisive homotopy functors in the sense of Goodwillie and the homology of a space with coefficients in a square group which generalizes the homology of a space with coefficients in an abelian group.


References [Enhancements On Off] (What's this?)

  • 1. Arone, G. and Mahowald, M., The Goodwillie tower of the identity functor and the unstable periodic homotopy of spheres, Preprint (1995), Northwestern University.
  • 2. Hans J. Baues, Obstruction theory on homotopy classification of maps, Lecture Notes in Mathematics, Vol. 628, Springer-Verlag, Berlin-New York, 1977. MR 0467748
  • 3. Hans Joachim Baues, Algebraic homotopy, Cambridge Studies in Advanced Mathematics, vol. 15, Cambridge University Press, Cambridge, 1989. MR 985099
  • 4. Hans Joachim Baues, Metastable homotopy and homology, Quaestiones Math. 14 (1991), no. 2, 161–178. MR 1107678
  • 5. Hans Joachim Baues, Quadratic functors and metastable homotopy, J. Pure Appl. Algebra 91 (1994), no. 1-3, 49–107. MR 1255923, 10.1016/0022-4049(94)90135-X
  • 6. Hans Joachim Baues, Combinatorial homotopy and 4-dimensional complexes, de Gruyter Expositions in Mathematics, vol. 2, Walter de Gruyter & Co., Berlin, 1991. With a preface by Ronald Brown. MR 1096295
  • 7. Hans-Joachim Baues, Homotopy type and homology, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1996. Oxford Science Publications. MR 1404516
  • 8. Baues, H.J. and Conduché, D., On the 2-type of an iterated loop space, Preprint Max-Planck-Institut für Mathematik 95-112.
  • 9. Baues, H.J. and Hartl, M. and Pirashvili, T., Quadratic categories and square rings, J. Pure Appl. Algebra 122, 1997, pp. 1-40. CMP 98:04
  • 10. Baues, H.J. and Pirashvili, T., Quadratic endofunctors of the catgeory of groups, Preprint MPI für Math. 95-55.
  • 11. Baues, H.J. and Pirashvili, T., The universal coefficient theorem for quadratic functors, Preprint MPI für Math. 95-57.
  • 12. A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Mathematics, Vol. 304, Springer-Verlag, Berlin-New York, 1972. MR 0365573
  • 13. F. R. Cohen, J. P. May, and L. R. Taylor, Splitting of certain spaces 𝐶𝑋, Math. Proc. Cambridge Philos. Soc. 84 (1978), no. 3, 465–496. MR 503007, 10.1017/S0305004100055298
  • 14. Daniel Conduché, Modules croisés généralisés de longueur 2, Proceedings of the Luminy conference on algebraic 𝐾-theory (Luminy, 1983), 1984, pp. 155–178 (French, with English summary). MR 772056, 10.1016/0022-4049(84)90034-3
  • 15. Edward B. Curtis, Simplicial homotopy theory, Advances in Math. 6 (1971), 107–209 (1971). MR 0279808
  • 16. Albrecht Dold and Dieter Puppe, Homologie nicht-additiver Funktoren. Anwendungen, Ann. Inst. Fourier Grenoble 11 (1961), 201–312 (German, with French summary). MR 0150183
  • 17. Thomas G. Goodwillie, Calculus. I. The first derivative of pseudoisotopy theory, 𝐾-Theory 4 (1990), no. 1, 1–27. MR 1076523, 10.1007/BF00534191
  • 18. Thomas G. Goodwillie, Calculus. II. Analytic functors, 𝐾-Theory 5 (1991/92), no. 4, 295–332. MR 1162445, 10.1007/BF00535644
  • 19. Goodwillie, T.G., Calculus III: the Taylor series of a homotopy functor, in preparation.
  • 20. Goodwillie, T.G., The calculus of functors, Preprint 1986 Brown University.
  • 21. Goodwillie, T.G., Calculus I. The first derivative of a homotopy functor, Preprint Brown University.
  • 22. Brayton Gray, Homotopy theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. An introduction to algebraic topology; Pure and Applied Mathematics, Vol. 64. MR 0402714
  • 23. I. M. James, On the suspension triad, Ann. of Math. (2) 63 (1956), 191–247. MR 0077922
  • 24. Brenda Johnson, The derivatives of homotopy theory, Trans. Amer. Math. Soc. 347 (1995), no. 4, 1295–1321. MR 1297532, 10.1090/S0002-9947-1995-1297532-6
  • 25. Daniel M. Kan, A relation between 𝐶𝑊-complexes and free c.s.s. groups, Amer. J. Math. 81 (1959), 512–528. MR 0111036
  • 26. Daniel M. Kan, A combinatorial definition of homotopy groups, Ann. of Math. (2) 67 (1958), 282–312. MR 0111032
  • 27. Saunders Mac Lane, Homology, Die Grundlehren der mathematischen Wissenschaften, Bd. 114, Academic Press, Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1963. MR 0156879
  • 28. George W. Whitehead, Recent advances in homotopy theory, American Mathematical Society, Providence, R.I., 1970. Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 5. MR 0309097
  • 29. George W. Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics, vol. 61, Springer-Verlag, New York-Berlin, 1978. MR 516508

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55N35, 55Q70, 55S20

Retrieve articles in all journals with MSC (1991): 55N35, 55Q70, 55S20


Additional Information

Hans-Joachim Baues
Affiliation: Max-Planck-Institut für Mathematik, Gottfried-Claren-Strasse 26, D-53225 Bonn, Germany
Email: bauses@mpim-bonn.mpg.de

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02335-1
Keywords: Quadratic functors, Goodwillie calculus, Steenrod squares, EHP-sequence
Received by editor(s): October 22, 1996
Article copyright: © Copyright 1999 American Mathematical Society